Alert archive / Arkansas / Flash Flood Warnings in 2017

Flash Flood Warning 2, NWS Little Rock, AR

February 7, 2017Lonoke County, Pulaski County, Saline County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Feb 7, 2017, 4:29 AM CST for Lonoke County, Pulaski County, Saline County, Arkansas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 7, 2017, 4:29 AM CST (10:29 UTC)
Expired
Feb 7, 2017, 7:00 AM CST
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Lonoke County, AR, Pulaski County, AR, Saline County, AR

The radar

The Little Rock radar (KLZK), 9 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 7, 5:25 AM CSTFLASH FLOOD3 Sse Cato, ARSTREET FLOODING OCCURRED. ALMOST THREE INCHES OF RAIN WAS MEASURED.
Feb 7, 5:58 AM CSTHEAVY RAIN 2.45Little Rock Afb, ARIN THE LAST SIX HOURS, 2.45 INCHES OF RAIN WAS MEASURED. THERE WAS ALSO A 51 MPH GUST MEASURED AT 520 AM CST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 56 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 10.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2017-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 381 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2017-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 336 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
381 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
750 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
336 m²/s²
0-3 km storm-relative helicity
453 m²/s²
Significant tornado parameter
0.4
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted.

822 
WGUS54 KLZK 071029
FFWLZK
ARC085-119-125-071300-
/O.NEW.KLZK.FF.W.0002.170207T1029Z-170207T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
429 AM CST TUE FEB 7 2017

The National Weather Service in Little Rock has issued a

* Flash Flood Warning for...
  Northwestern Lonoke County in central Arkansas...
  Northwestern Saline County in central Arkansas...
  Northern Pulaski County in central Arkansas...

* Until 700 AM CST

* At 426 AM CST, Doppler radar indicated a band of showers and 
  thunderstorms from Owensville to Maumelle, Gibson and Ward. The 
  band was nearly stationary. The radar estimated 1 to 2 inches of 
  rain along this band, with locally more. Given additional heavy 
  rain, flash flooding is likely to occur.

* Some locations that will experience flooding include...
  Little Rock...                    North Little Rock...
  Sherwood...                       Jacksonville...
  Cabot...                          West Little Rock...
  Maumelle...                       Hot Springs Village...
  Little Rock AFB...                North Little Rock Airport...
  Ward...                           Austin in Lonoke County...
  Old Austin...                     Burns Park...
  Parnell...                        Gravel Ridge...
  Morgan...                         Marche...
  Chenal Valley...                  Oak Grove in Pulaski County...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3492 9189 3459 9285 3474 9294 3489 9245
      3486 9247 3485 9245 3490 9244 3493 9234
      3493 9223 3497 9222 3505 9196

$$

46
1 follow-up statement
513 
WGUS74 KLZK 071119
FFSLZK

Flash Flood Statement
National Weather Service Little Rock AR
519 AM CST TUE FEB 7 2017

ARC085-119-125-071300-
/O.CON.KLZK.FF.W.0002.000000T0000Z-170207T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lonoke AR-Saline AR-Pulaski AR-
519 AM CST TUE FEB 7 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CST FOR
NORTHWESTERN LONOKE...NORTHWESTERN SALINE AND NORTHERN PULASKI
COUNTIES...

At 516 AM CST, Doppler radar continued to show a band of showers and 
thunderstorms from Owensville to Maumelle, Gibson, and Ward. The 
radar indicated two to three inches of rain along this band, with 
locally more than four inches. Given additional heavy rain, flash 
flooding is likely.

Some locations that will experience flooding include...
Little Rock...                    North Little Rock...
Sherwood...                       Jacksonville...
Cabot...                          West Little Rock...
Maumelle...                       Hot Springs Village...
Little Rock AFB...                North Little Rock Airport...
Ward...                           Austin in Lonoke County...
Old Austin...                     Burns Park...
Parnell...                        Gravel Ridge...
Morgan...                         Marche...
Chenal Valley...                  Oak Grove in Pulaski County...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3492 9189 3459 9285 3474 9294 3489 9245
      3486 9247 3485 9245 3490 9244 3493 9234
      3493 9223 3497 9222 3505 9196

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Feb 7, 4:04 AM CST, 25 minutes earlier.

Area forecast discussion, Feb 7, 4:04 AM CST, 25 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
404 AM CST Tue Feb 7 2017

.DISCUSSION...
Showers and thunderstorms continue this morning from southwest to
northeast Arkansas. Some weakening has been noted over the last
hour but the thunderstorms do continue producing isolated heavy
rain. Expect the thunderstorms to continue moving east this
morning and should be east of Little Rock by 9 am...and should
exit the CWFA by noon. The short wave trough being the catalyst
for the storms will move east of the area this morning and a
ridge will build over Arkansas this afternoon.

Models continue to be in good agreement with the mid and latter
part of the forecast period...fairly dry. An upper ridge builds
over the western U.S. Wednesday providing northwest flow over
Arkansas. This ridge will move east through the end of the week
and will be over the eastern U.S. by Saturday night. A cold front
will move through Arkansas Sunday and bring a chance of showers
and thunderstorms. High pressure builds into the area behind the
front decreasing rain chances.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     77  46  62  30 /  60  10   0   0
Camden AR         79  52  76  40 /  40  10   0   0
Harrison AR       75  42  61  26 /  10   0   0   0
Hot Springs AR    77  48  72  37 /  30  10   0   0
Little Rock   AR  77  49  71  37 /  60  10   0   0
Monticello AR     77  53  75  40 /  60  10   0  10
Mount Ida AR      77  47  73  36 /  20   0   0   0
Mountain Home AR  76  43  60  27 /  20   0   0   0
Newport AR        78  47  61  31 /  70  10   0   0
Pine Bluff AR     77  51  72  38 /  60  10   0  10
Russellville AR   76  47  70  34 /  20   0   0   0
Searcy AR         78  48  66  33 /  60  10   0   0
Stuttgart AR      76  51  70  36 /  70  10   0  10
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

51
Hazardous weather outlook, Feb 6, 11:35 PM CST, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1135 PM CST MON FEB 6 2017

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071100-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN-
BRADLEY-DREW-
1135 PM CST MON FEB 6 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER PARTS OF WESTERN
AND CENTRAL ARKANSAS.

SOME OF THE STORMS COULD BE STRONG TO POSSIBLY SEVERE WITH LARGE
HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREATS. THE BEST CHANCE
FOR THESE THUNDERSTORMS ALONG AND NORTH OF A LINE FROM MENA...TO
NEWPORT.

A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR PARTS OF NORTHERN
AND CENTRAL ARKANSAS THROUGH 5 AM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT WILL MOVE THROUGH THE STATE TUESDAY. THIS WILL BRING A
CHANCE OF SHOWERS AND THUNDERSTORMS. THERE IS A MARGINAL RISK OF
SEVERE THUNDERSTORMS IN THE EAST TUESDAY. LARGE HAIL AND DAMAGING
WINDS ARE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.

56

In the hours before

Local storm report, Feb 7, 12:57 AM CST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1257 AM CST TUE FEB 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1251 AM     HAIL             5 E MOUNTAIN HOME       36.34N 92.29W
02/07/2017  E1.00 INCH       BAXTER             AR   SOCIAL MEDIA

&&

51
Special weather statement, Feb 7, 1:07 AM CST, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Little Rock AR
107 AM CST TUE FEB 7 2017

ARZ003-004-012-013-070745-
Marion AR-Searcy AR-Newton AR-Boone AR-
107 AM CST TUE FEB 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NEWTON...
NORTHWESTERN SEARCY...SOUTHWESTERN MARION AND SOUTHEASTERN BOONE
COUNTIES UNTIL 145 AM CST...

At 107 AM CST, Doppler radar was tracking a strong thunderstorm over
Jasper, moving northeast at 45 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Yellville...                      Jasper...
Western Grove...                  Pyatt...
Valley Springs...                 Dugger...
Olvey...                          Carver...
Piercetown...                     Pruitt...
Crawford...                       Summit...
Everton...                        St. Joe...
Pindall...                        Marble Falls...
Ralph...                          Yardelle...
Crossroad...                      Gum Springs in Newton County...

A severe thunderstorm watch remains in effect until 500 AM CST for
north central Arkansas.

LAT...LON 3586 9321 3603 9332 3634 9275 3608 9257
TIME...MOT...LOC 0707Z 238DEG 39KT 3599 9319

46
Special weather statement, Feb 7, 2:13 AM CST, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Little Rock AR
213 AM CST TUE FEB 7 2017

ARZ023-024-032-033-070900-
White AR-Van Buren AR-Faulkner AR-Cleburne AR-
213 AM CST TUE FEB 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAN BUREN...
CLEBURNE...NORTHEASTERN FAULKNER AND NORTHWESTERN WHITE COUNTIES
UNTIL 300 AM CST...

At 213 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Choctaw to near Twin Groves. Movement was
east at 45 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Heber Springs...                  Fairfield Bay...
Greers Ferry...                   Quitman...
Guy...                            Pangburn...
Rose Bud...                       Damascus...
Twin Groves...                    Concord...
Higden...                         Fairfield Bay Marina...
Fairbanks...                      Sugar Loaf Recreation Area...
Woolly Hollow State Park...       Letona...
Bee Branch...                     Wilburn...
Ida...                            Brownsville...

A severe thunderstorm watch remains in effect until 500 AM CST for
central and north central Arkansas.

LAT...LON 3570 9180 3535 9183 3525 9249 3555 9241
TIME...MOT...LOC 0813Z 249DEG 40KT 3549 9236 3530 9243

46
Special weather statement, Feb 7, 2:16 AM CST, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Little Rock AR
216 AM CST TUE FEB 7 2017

ARZ004-005-070900-
Baxter AR-Marion AR-
216 AM CST TUE FEB 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN IZARD...SOUTHERN
MARION AND CENTRAL BAXTER COUNTIES UNTIL 300 AM CST...

At 216 AM CST, Doppler radar was tracking a strong thunderstorm near
Yellville, moving east at 40 mph.

Dime to nickel size hail will be possible with this storm.

Locations impacted include...
Mountain Home...                  Yellville...
Gassville...                      Flippin...
Norfork...                        Salesville...
Briarcliff...                     Norfork Dam...
Advance...                        Cartney...
Diamond Bay...                    Shipp...
Herron...                         Colfax...
Rush...                           Lion Hill...
Cotter...                         Buffalo City...
Ralph...                          Buford...

A severe thunderstorm watch remains in effect until 500 AM CST for
north central Arkansas.

LAT...LON 3608 9274 3620 9279 3640 9225 3618 9217
TIME...MOT...LOC 0816Z 248DEG 31KT 3617 9267

46
Special weather statement, Feb 7, 3:45 AM CST, 44 minutes before
Special Weather Statement
National Weather Service Little Rock AR
345 AM CST TUE FEB 7 2017

ARZ032-044-045-071030-
Pulaski AR-Lonoke AR-Faulkner AR-
345 AM CST TUE FEB 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LONOKE...
SOUTHEASTERN FAULKNER...SOUTHWESTERN WHITE...NORTHEASTERN SALINE AND
NORTHERN PULASKI COUNTIES UNTIL 430 AM CST...

At 345 AM CST, Doppler radar was tracking a strong thunderstorm near
Chenal Valley, or near West Little Rock, moving northeast at 45 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Little Rock...                    North Little Rock...
Sherwood...                       Jacksonville...
Cabot...                          West Little Rock...
Maumelle...                       Downtown Little Rock...
North Little Rock Airport...      Little Rock AFB...
Southwest Little Rock...          Argenta...
Burns Park...                     Parnell...
Gravel Ridge...                   Morgan...
Marche...                         Chenal Valley...
Oak Grove in Pulaski County...    Olmstead...

A severe thunderstorm watch remains in effect until 500 AM CST for
central Arkansas.

LAT...LON 3483 9191 3469 9252 3474 9255 3476 9255
      3476 9256 3486 9262 3507 9210 3507 9206
TIME...MOT...LOC 0945Z 247DEG 38KT 3479 9252

46
Local storm report, Feb 7, 3:54 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
354 AM CST TUE FEB 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 AM     HAIL             2 NW SHADY GROVE        34.78N  92.51W
02/07/2017  E1.00 INCH       PULASKI            AR   TRAINED SPOTTER

&&

EVENT NUMBER LZK1700047

CROSS

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 11:47 PM CSTSevere Thunderstorm WarningLZKBoone, Marion, Newton, Searcy29 min
Feb 7, 12:39 AM CSTSevere Thunderstorm WarningLZKBaxter, Fulton, Marion51 min
Feb 7, 1:07 AM CSTSpecial Weather StatementLZKNewton38 min
Feb 7, 1:10 AM CSTTornado WarningLZKBaxter, Fulton, Izard18 min
Feb 7, 1:22 AM CSTSevere Thunderstorm WarningLZKConway, Faulkner, Pope, Van Buren38 min
Feb 7, 1:26 AM CSTSevere Thunderstorm WarningLZKBaxter, Fulton, Izard49 min
Feb 7, 1:46 AM CSTFlash Flood WarningLZKBoone, Marion, Newton, Searcy2 hr
Feb 7, 2:13 AM CSTSpecial Weather StatementLZKCleburne47 min
Feb 7, 2:16 AM CSTSpecial Weather StatementLZKBaxter44 min
Feb 7, 3:45 AM CSTSpecial Weather StatementLZKPulaski45 min
Feb 7, 4:37 AM CSTSpecial Weather StatementLZKWoodruff53 min
Feb 7, 4:43 AM CSTSevere Thunderstorm WarningLZKPrairie, White, Woodruff47 min
Feb 7, 4:46 AM CSTSevere Thunderstorm WarningLZKGarland, Montgomery, Pike44 min
Feb 7, 4:56 AM CSTSevere Thunderstorm WarningLZKFaulkner, Lonoke, Pulaski34 min
Feb 7, 5:28 AM CSTSevere Thunderstorm WarningLZKLonoke, Prairie, Pulaski47 min
Feb 7, 5:33 AM CSTSevere Thunderstorm WarningLZKGarland, Hot Spring, Saline42 min
Feb 7, 6:18 AM CSTSevere Thunderstorm WarningLZKLonoke, Monroe, Prairie, Woodruff42 min
Feb 7, 6:43 AM CSTSpecial Weather StatementLZKGrant47 min
Feb 7, 6:47 AM CSTSevere Thunderstorm WarningLZKGrant, Pulaski, Saline32 min
Feb 7, 6:56 AM CSTSevere Thunderstorm WarningLZKMonroe, Prairie, Woodruff34 min
Feb 7, 7:28 AM CSTSpecial Weather StatementLZKPrairie32 min

Nearby

Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.